Three weeks ago I suddenly in the evening developed pressure cramping pains around tummy button up to waist level and even though I was passing wind when I tried to lay down in bed the pressure and cramping unbearable so had to walk around all night. Had it agian a few nights later and went to emergency who after lots of blood tests and exams said it was trapped wind.
Had a week where it wasn't so bad and could get some sleep but 4 days ago started really bad late evening yet again and walking the floor all night for last 4 nights.
Went to GP who has given me antispasmodics and also short course of sleeping tablets and said he thinks for some reason the gut flora has been altered and I am producing huge amounts of gas. I had two weeks before this started gone on a healthy eating spree with lots of fruit and veggies but stopped this quite a few days ago.
He said if I am no better in a week he will then think of sending me for a colonoscopy to rule out anything serious as I am over 40 yrs old.
The antispasmodics don't seem to be helping at all and I am eating a very bland no fibre diet but this awful cramping and pressure is attacking very badly every evening.
does anyone have any suggetions as to what I can do to help myself.
Most cramping as well spasms are caused from a lack of magnesium. It is present in every cell of your body including all muscles--- lacking it can cause muscle spasms and cramping.
I'll bet your Doc did not do a Magnesium screen blood test on you!!
It sounds like your system is lacking magnesium.
You can get a homoeopathic remedy -- Magnesia Phos 6X and use it as needed it will relieve muscle cramping and spasms in about 35 minutes.
For the long term you probably need to take a Calcium/Magnesium supplement along with vitamin D for absorption.
Everyone needs magnesium on a daily basis. Not because of elevated liver enzymes but because it is needed by every cell in your body and all organs. You also need it for calcium absorption and about 300 other enzymes functions. Most cramping and muscle spasms are caused by a lack of magnesium.
67% in your body is in your bones. -- Some experts believe 75% of people lack magnesium even though it is in alot of foods.
Thanks Harry! Will it be okay to take with these medications? Ditropan XL; Snythoroid, Nexium, Milk Thistle, Fish oil? Although I am stopping the Milk Thistle for a week to see if it is what is causing a rash I have! Toots
The best thing to do if your at home is to just let the wind go if it wont then lie down in a vertical position and massage the abdomen aslo have something warm over the place were the pain is and gently rub your stomach just keep repeating this over untill the pressure goes also drink some soda water it makes you burp and you will feel loads better
It sounds like you are experiencing some very peculiar symptoms all of a sudden. Can you identify any triggers? Has there been a stressful or traumatic event? Also, have you recently had a course of antibiotics or changed your medication?
I am not sure that magnesium will be a cure all for this as there are several salts and minerals that impact on muscle control etc.
If you have experienced considerable diarrhoea recently or you have had to have a liquid orientated diet then this could trigger a loss of salts and electrolytes that need to replaced.
The other interesting aspect of your symptoms is that you experience it at night. I would suggest that you try changing your eating habits for a couple of weeks and try eating little and often. Restrict this further to something very plain after 6pm. Perhaps try a small helping of porridge or a cup of tea with some rich tea biscuits. Get your main nutrition from the other food you eat earlier in the day.
You mentioned something about fruit and veg in your post. I would strongly recommend that you only eat fruit 20 minutes before you eat anything else and not after a meal.
In summary, I am suggesting that you rejig your eating habits to see if this rectifies things. If you are able to regain control over the situation without adding to your list of medications then all the better.